Alert archive / New Jersey / Special Marine Warnings in 2005
Special Marine Warning 39, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 20, 2005, 4:36 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2005, 4:36 PM EDT (20:36 UTC)
- Expired
- Sep 20, 2005, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Philadelphia radar (KDIX), 51 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 202038 SMWPHI ANZ451-202130- /O.NEW.KPHI.MA.W.0039.050920T2036Z-050920T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 436 PM EDT TUE SEP 20 2005 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR... FROM MANASQUAN INLET TO LITTLE EGG INLET, NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS * UNTIL 530 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS AND A LOT OF LIGHTING OVER THE COASTAL WATERS FROM BARNEGAT INLET TO LITTLE EGG INLET, NJ OUT 20 NM...OR ABOUT OVER BEACH HAVEN... MOVING EAST AT 20 KNOTS. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. LAT...LON 3964 7416 3947 7427 3940 7396 3971 7383 $$ JRP
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 20, 2:45 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 20, 2:45 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EDT TUE SEP 20 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... ALL THE ACTION IN THE SHORT TERM WILL BE OVER THE NEXT 6 HOURS OR SO AS COLD FRONT WILL PASS REGION THIS EVENING. SFC ANALYSIS SHOWS THAT THE FRONT IS MOVING THROUGH THE CENTRAL PA RIDGES ATTM AND IT WILL TAKE A WHILE TO GET THROUGH THE CWA. RADARS SHOW THAT THE ORGANIZED PRECIP HAS PUSHED AHEAD OF THE FRONT AND IS MOVING ACROSS OUR WESTERN AND NORTHERN COUNTIES ATTM. EVEN AFTER THIS GOES BY WELL STILL HOLD A CHC UNTIL FROPA THIS EVENING. THUNDER CHC LOW AS SFC HEATING IN MOST OF OUR AREA TODAY WAS FAIRLY LAME, BUT THE HIGHER DEW POINTS OVER OUR SOUTHERN AREAS AND SFC CONVERGENCE WITH THE FRONT LEADS ME TO LEAVE THUNDER IN. NOTE...SPC HAS PUT A SVR WATCH JUST TO THE SOUTH OF OUR CWA UNTIL 9PM. SATELLITE IMAGES SHOW CLEARING MOVING QUICKLY TOWARDS OUR REGION. ONCE THE FRONT PASSES, THIS DRIER AND COOLER AIR WILL FLOW ACROSS THE REGION TONIGHT. THE AIR MASS WILL REMAIN IN PLACE WITH FAIR WEATHER WEDNESDAY THROUGH THURSDAY, TEMPS WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR WITH MAX TEMPS IN THE LOW TO MID 80S && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... MILD AND INCREASINGLY HUMID CONDITIONS WILL BE ACROSS THE REGION THURSDAY NIGHT AND EARLY FRIDAY UNTIL A COLD FRONT PASSES BY ON FRIDAY. WELL KEEP THE CHC OF SHOWERS AND THUNDER FROM PREVIOUS FCST. HPC PROGS HAVE THE COLD FRONT ACROSS THE VIRGINIA/NORTH CAROLINA REGION BY SATURDAY MORNING AS HIGH PRESSURE MOVES BY TO THE NORTH. THESE FEATURES WILL GIVE OUR REGION COOLER AND DRY WEATHER FOR THIS WEEKEND. MAX TEMPS WILL BE IN THE LOW TO MID 70S ON SATURDAY AND A FEW DEGREES WARMER ON SUNDAY. THESE READINGS ARE NEAR NORMAL FOR THE LATER HALF OF SEPTEMBER. ANOTHER COLD FRONT WILL APPROACH ON MONDAY AS A VERY STRONG HIGH IS PROGGED TO MOVE FROM THE CANADIAN PRAIRIES INTO THE WESTERN GREAT LAKES. WELL CHANGE THE ONGOING FCST TO REFLECT CHC OF PRECIP ON MONDAY AND THEN HOLD THE CHC INTO TUESDAY. HPC PROGS SHOW THAT A LOW NEAR KSTL ON MONDAY MORNING (REMNANTS OF RITA) WILL MOVE SE TO NEAR (KCHA) ON TUESDAY MORNING. THIS MOVEMENTS LOOKS SUSPICIOUS TO ME AND I WOULD EXPECT THAT THE REMNANT LOW WOULD SCOOT BY FASTER ON A MORE EASTERLY COURSE ACROSS THE OHIO VALLEY. SINCE THIS IS TOO FAR OUT TO GAUGE ACCURATELY...WELL JUST HOLD ON TO THE CHC POPS FOR EARLY NEXT WEEK. TEMPS WILL BE A BIT ABOVE NORMAL MONDAY (75 TO 80 DEGREES) AHEAD OF THE FRONT AND BACK TO NEAR NORMAL TUESDAY. && .AVIATION... VFR ACROSS THE REGION WILL LOWER TO MVFR OR BRIEFLY IFR IN A HEAVIER SHOWER. AREA FOR THE STRONGEST TSTMS HAS SHIFTED TO THE SOUTH AND EAST(SOUTH OF ILG-BLM LINE). CLD COVER HAS BEEN INHIBITING DEVELOPMENT THIS AFTERNOON. WHERE THERE IS BINOVC(BREAKS IN THE OVERCAST) LOOK FOR RAPID CELL DEVELOPMENT FROM A LIGHT TO HEAVY SHOWER IN LESS THAN 20 MINUTES WITH ALL THE AVAILABLE PE IN PLACE AND THE STRONG UPPER LEVEL WINDS. OTHERWISE ONCE THE FRONT IS THROUGH WITH THE ASSOCIATED WX RAPID CLEARING AND GOOD VFR CONDITIONS PREVAIL TO THIS TIME TOMORROW. && .MARINE... START OFF FIRST WITH THE SRF FORECAST. NORMALLY WE WOULD DISCONTINUE THE SURF FCST BECAUSE THE WATERS ARE CHILLING DOWN BY THIS TIME. BUT WE NOW PLAN TO EXTEND THE SRF FCST UNTIL THE END OF THE MONTH. THERE ARE STILL SOME BEACHES WITH LIFEGUARDS BUT MANY ARE UNMANNED. THE ATTRACTION OF THE WARMER WATERS IS STILL BRINING PEOPLE TO THE BEACHES. WINDS AHEAD OF THE APPROACHING THE FRONT ARE AT TIMES GUSTING TO 20 KT BOTH IN THE CENTRAL DEL BAY AND AT THE BUOY. RIGHT ON THE BEACH, WINDS ARE FUNNELING ALONG WITH GUST TO 25K AT BARNEGAT AND 22K AT THE CAPE MAY FERRY. THIS WILL BE THE TREND FOR THE REMAINDER OF THE AFTERNOON. WE WILL ISSUE A MWS FOR A 2 TO 3 HR PERIOD OF CHOPPY SEAS AND GUSTY WINDS OVR 25 KTS THIS EVENING. SEAS ARE ONLY 3 FT AT THE BUOY. NEAR SHORE WAVES AT AVALON AND LONG BEACH ISLAND ARE ALSO 3 FT. HIGH PRES BUILDS IN TONIGHT AND PERSIST FOR THE NEXT SEVERAL DAYS. OVER THE NEXT FEW DAYS MAY BEGIN TO SEE LONGER SWELLS FROM PHILIPPE WHICH IS 1775SM FM DE/NJ SHORE. NHC TRACK CONTINUES TO BRING STORM ALONG TO THE NNW BEFORE TURNING NE. WAVE WATCH SHOWS SOME SWELLS APPROACHING THE COAST LATER IN THE PERIOD. ANOTHER REASON FOR KEEPING THE SRF FORECAST GOING. && .HYDROLOGY... THE NEW JERSEY DEPARTMENT OF ENVIRONMENTAL PROTECTION (DEP) HAS ISSUED A DROUGHT WATCH FOR THE STATE OF NEW JERSEY. NOTHING HAS BEEN DECLARED AT THIS TIME FOR PENNSYLVANIA, MARYLAND AND DELAWARE, ACCORDING TO STATE OFFICIALS. A SURFACE COLD FRONT WILL CROSS THE REGION THIS EVENING. WITH A FAST FLOW ALOFT, BASIN AVERAGE RAINFALL SHOULD BE GENERALLY LESS THAN A QUARTER OF AN INCH. 12Z SOUNDINGS FROM LWX AND OKX INDICATE PW VALUES AROUND 1.5 INCHES. AS THE MOISTURE AXIS CONTINUES TO CROSS OUR AREA THROUGH THIS EVENING, SOME LOCALLY HEAVY DOWNPOURS ARE CERTAINLY POSSIBLE WITH ANY CONVECTION AHEAD OF THE FRONTAL PASSAGE. ANOTHER FRONTAL BOUNDARY LOOKS TO MOVE THROUGH LATE ON FRIDAY, AND QPF WITH THIS FEATURE LOOKS TO BE ON THE LIGHT SIDE. ANY INDIRECT/REMNANT EFFECTS FROM NOW HURRICANE RITA FOR US IS ABOUT A WEEK AWAY (THAT IS IF IT AFFECTS US AT ALL). INTERESTINGLY THE 06Z GFS BRINGS THE REMNANTS OF RITA UP THE OHIO RIVER VALLEY THEN MERGES IT WITH A CANADIAN LOW, WHICH THEN DEVELOPS A MONSTER STORM IN CANADA. THE 12Z GFS STILL HAS THIS SAME IDEA, HOWEVER IT SHOWS MORE OF A FRONTAL BOUNDARY INTERACTION, WHICH THEN MOVES ACROSS OUR REGION. PLENTY OF TIME TO WATCH THE TRACK HURRICANE RITA ULTIMATELY TAKES ONCE LANDFALL OCCURS. && .CLIMATOLOGY... THE DRY LONG TERM AND EVEN RELATIVELY SHORT TERM CONDITIONS CONTINUE, DESPITE A FEW BOUTS OF RAIN. ALL OF OUR CLIMATE SITES ARE WELL BELOW AVERAGE IN THE WATER DEPARTMENT FOR SEPTEMBER AND THE YEAR. THE EXCEPTION IS TRENTON WITH A SURPLUS AS THIS SITE EXPERIENCED SOME HEAVY THUNDERSTORMS ON SEPTEMBER 14-15. BELOW ARE THE RAINFALL DEPARTURES FOR SEPTEMBER 2005 AND THE ENTIRE YEAR THUS FAR, THROUGH SEPTEMBER 19TH. LOCATION SEPT. 05 RAINFALL DEPARTURES 2005 DEPARTURES -------- ----------------------------- --------------- PHILADELPHIA** -2.47 INCHES -3.92 INCHES ALLENTOWN -2.31 INCHES -2.41 INCHES MOUNT POCONO -1.65 INCHES -3.39 INCHES READING -2.42 INCHES -5.41 INCHES TRENTON +0.34 INCHES +1.96 INCHES WILMINGTON -2.34 INCHES -5.07 INCHES ATLANTIC CITY -1.82 INCHES -2.78 INCHES GEORGETOWN -2.51 INCHES -3.41 INCHES ** PHILADELPHIA SO FAR THIS SEPTEMBER (THROUGH THE 19TH) HAS PICKED UP ONLY 0.07 INCHES OF RAIN. THE RECORD FOR THE LEAST AMOUNT OF RAIN FOR THE MONTH OF SEPTEMBER IS 0.20 INCHES, WHICH WAS SET WAY BACK IN 1884 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. SHORT TERM/LONG TERM...OHARA AVIATION/MARINE...EBERWINE HYDROLOGY/CLIMO...GORSE
Hazardous weather outlook, Sep 20, 4:13 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT TUE SEP 20 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-211015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 413 AM EDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST NEW JERSEY AND MOST OF DELMARVA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZRDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BECOME NECESSARY LATER TODAY. PLEASE FORWARD ALL SEVERE WEATHER REPORTS YOU RECEIVE. TFG
In the hours before
Special weather statement, Sep 20, 2:33 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 233 PM EDT TUE SEP 20 2005 NJZ001-007-008-PAZ054-055-060>062-202245- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 233 PM EDT TUE SEP 20 2005 ...THREAT OF STRONG THUNDERSTORMS DECREASING... A LINE OF SHOWERS WAS MOVING ACROSS EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW JERSEY, BUT THEY HAVE BEEN LIGHT AND THERE HAS NOT BEEN ANY THUNDER OR LIGHTNING ASSOCIATED WITH THESE STORMS. TEMPERATURES ARE IN THE 70S TO NEAR 80 AND THE AIR IS SOMEWHAT UNSTABLE. CLOUDS COVER THE REGION AND THIS IS KEEPING THE ATMOSPHERE FROM BECOMING UNSTABLE TO THE POINT WHERE STRONG STORMS WOULD FORM. THERE MAY BE A FEW SHOWERS OVER THE NEXT COUPLE OF HOURS OR POSSIBLY A THUNDERSTORM, BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. NJZ009-010-012>015-019-PAZ067>071-202245- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN... MOUNT HOLLY...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 233 PM EDT TUE SEP 20 2005 ...THREAT OF STRONG THUNDERSTORMS DECREASING... A LINE OF SHOWERS WAS MOVING ACROSS EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW JERSEY, BUT THEY HAVE BEEN LIGHT AND THERE HAS NOT BEEN ANY THUNDER OR LIGHTNING ASSOCIATED WITH THESE STORMS. TEMPERATURES ARE IN THE LOW TO MID 80S AND THE AIR IS UNSTABLE. HOWEVER, CLOUDS HAVE BEEN COVERING THE REGION AND THIS IS KEEPING THE ATMOSPHERE FROM BECOMING VERY UNSTABLE TO THE POINT WHERE STRONG STORMS WOULD FORM. THERE MAY BE A FEW SHOWERS OVER THE NEXT COUPLE OF HOURS OR EVEN A COUPLE THUNDERSTORM, SOME MAY PRODUCE STRONG GUSTY WINDS BUT THIS WOULD NOT BE THE CASE OVER A GOOD PART OF THE AREA. DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-202245- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 233 PM EDT TUE SEP 20 2005 ...THREAT OF STRONG THUNDERSTORMS CONTINUES... A LINE OF SHOWERS WAS MOVING ACROSS EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW JERSEY, BUT THEY HAVE BEEN LIGHT AND THERE HAS NOT BEEN ANY THUNDER OR LIGHTNING ASSOCIATED WITH THESE STORMS. TEMPERATURES ARE IN THE MID 80S AND THE AIR IS BECOMING MORE UNSTABLE THIS AFTERNOON. THE SUN WILL BREAK THROUGH IN MOST AREAS AND CONSEQUENTLY THIS WILL ALLOW THUNDERSTORMS TO DEVELOP AND SOME MAY BE ACCOMPANIED BY DAMAGING WINDS. THERE ARE NO SEVERE THUNDERSTORM WATCHES OR WARNINGS IN EFFECT AT THIS TIME, BUT THE STORM PREDICTION HAS ISSUED A SEVERE THUNDERSTORM WATCH JUST TO THE SOUTH OF TALBOT AND CAROLINE COUNTIES MARYLAND AND SUSSEX COUNTY DELAWARE. EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 30 min |
Nearby
Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.